Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 89, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Nov 13, 2021, 2:34 PM CST. It took effect at Nov 14, 2021, 3:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2021, 2:34 PM CST (20:34 UTC)
- In effect from
- Nov 14, 2021, 3:00 AM CST
- Expired
- Nov 14, 2021, 3:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
814 WHUS73 KDLH 132034 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 234 PM CST Sat Nov 13 2021 LSZ146>148-150-141200- /O.NEW.KDLH.SC.Y.0089.211114T0900Z-211114T2100Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 234 PM CST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI, Oak Point to Saxon Harbor WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...From 3 AM to 3 PM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
4 follow-up statements
371 WHUS73 KDLH 140342 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 942 PM CST Sat Nov 13 2021 LSZ146>148-150-141545- /O.CON.KDLH.SC.Y.0089.211114T0900Z-211114T2100Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 942 PM CST Sat Nov 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST SUNDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI, Outer Apostle Islands Beyond 5 NM from Mainland and Oak Point to Saxon Harbor WI. * WHEN...From 3 AM to 3 PM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
084 WHUS73 KDLH 140905 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 305 AM CST Sun Nov 14 2021 LSZ146>148-150-142100- /O.CON.KDLH.SC.Y.0089.000000T0000Z-211114T2100Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 305 AM CST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 4 ft. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI, Outer Apostle Islands Beyond 5 NM from Mainland and Oak Point to Saxon Harbor WI. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
183 WHUS73 KDLH 141601 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1001 AM CST Sun Nov 14 2021 LSZ146>148-150-142100- /O.CON.KDLH.SC.Y.0089.000000T0000Z-211114T2100Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1001 AM CST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...North winds 15 to 25 kt and waves 2 to 4 ft. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI, Outer Apostle Islands Beyond 5 NM from Mainland and Oak Point to Saxon Harbor WI. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
727 WHUS73 KDLH 142057 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 257 PM CST Sun Nov 14 2021 LSZ146>148-150-142200- /O.EXP.KDLH.SC.Y.0089.000000T0000Z-211114T2100Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 257 PM CST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... North-northwest winds are weakening so the small craft advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 11:43 AM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Nov 13, 11:43 AM CST, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1143 AM CST Sat Nov 13 2021 .DISCUSSION...(Today through Friday) Issued at 249 AM CST Sat Nov 13 2021 Summary:A few lingering snow showers through early afternoon. Clipper system moving through for the latter half of the weekend. Several chances of precipitation through the week. A few lingering snow showers across the Northland along with Lake Effect snow showers affecting portions of the South Shore will continue through early afternoon. Most locations will not receive much in the way of accumulation with the exception of Ashland and Iron Counties that could see an additional 2 inches. A surface low pressure is expected to develop early this morning over southern Saskatchewan and quickly move southeastward towards the region by this evening. An associated upper level shortwave and the exit region of the 300mb jet streak will provide lift needed for precipitation development. Additionally, frontogenesis is expected to develop northeast of the surface low pressure from northern Koochiching County to northwestern WI which will be the focus for the heavier snowfall. Soundings indicate that the surface wetbulb temperature will be well below freezing and no warm nose aloft therefore all precipitation is expected to fall as snow. Given the speed of this system, snowfall totals will fall below Winter Weather Advisory criteria. However, something to keep an eye on would be for snow ratios as the northwestern portion of Cass and extreme northern Crow Wing Counties barely reach criteria and a change in higher ratios could lead to higher snowfall totals. Current snowfall estimates for the region will be 1-3" with the exception of the far eastern portion of the Arrowhead that will likely see a dusting to a quarter of an inch. The shortwave will move off to the southeast by mid-morning Sunday bringing northwest flow to the region. Therefore, it is possible that the lake effect regions could see additional light snow Sunday afternoon. Temperatures across the region will remain below freezing for the early part of next week. The warmest day will likely be Tuesday with highs in the low 40s due to an upper level ridge temporarily parked over the CWA. The next chance for snow remains in question for mid week with another upper level low pressure moving in the Tuesday/Wednesday time frame. However, models are not much in agreement with a solution as of late. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1141 AM CST Sat Nov 13 2021 A mix of MVFR and VFR ceilings are across the Northland this afternoon. Satellite and radar reveals the incoming winter system crossing western MN this morning. This system will slide through north central MN this afternoon and make its way east through the evening and overnight hours. A couple inches of snowfall will be expected across the terminals with BRD likely seeing the most snowfall with higher totals upwards of 3 inches. As the system moves through there will likely be instances of heavy downbursts greatly reducing visibility. Tomorrow morning, the system will be moving out of the region with lingering snowfall tapering off. Look for ceilings to gradually lift throughout the day across northern MN. && .MARINE... Issued at 249 AM CST Sat Nov 13 2021 Northwesterly winds are starting to decrease therefore the Small Craft Advisory and Gale Warning will expire at 6am. The Small Craft Advisory over the Outer Apostle Islands will continue until 10am. Winds will be out of the northwest with higher gusts from Grand Portage to Taconite Harbor. Winds will continue out of the northwest until overnight Saturday into Sunday where winds will turn to the northeast. It is possible that a Small Craft Advisory will be needed for portions of the North Shore and Outer Apostle Islands. && .PRELIMINARY POINT TEMPS/POPS... DLH 33 23 31 19 / 40 80 0 0 INL 30 19 29 11 / 30 60 0 0 BRD 33 22 31 16 / 100 100 0 10 HYR 33 23 32 14 / 40 100 10 0 ASX 34 25 34 18 / 60 80 20 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...KSE AVIATION...Britt MARINE...KSE
Hazardous weather outlook, Nov 13, 10:08 AM CST, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 1008 AM CST Sat Nov 13 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-141615- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 1008 AM CST Sat Nov 13 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight A clipper-type system will move through the region this afternoon and into tonight, bringing accumulating snowfall amounts from 2 to 4 inches in east-central Minnesota to 1 to 2 inches in the Twin Ports and northwest Wisconsin. Some locally higher snowfall amounts are possible in the Brainerd Lakes region. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Snow spotters are requested to report their snowfall measurements to the National Weather Service. LSZ121-140>148-150-141615- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1008 AM CST Sat Nov 13 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight A few wave heights near 4 ft may still be lingering across the Outer Apostle Islands. However, winds will continue to tapering off with wave heights subsiding in the early afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday Gusty winds and building waves are possible late Tuesday through Thursday, which could lead to conditions that may be hazardous for small craft. Britt More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 1:52 PM CST | Winter Weather Advisory | DLH | Aitkin, Carlton, Cass, Crow Wing, Lake, Pine and 1 more | 16 hr |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.